Home » Frequently asked Questions on Health » Do Glycomet-GP 2 Forte tablets cause vomiting?

Do Glycomet-GP 2 Forte tablets cause vomiting?

Q: I am a 47-year-old female suffering from diabetes. I take Glycomet-GP 2 Forte tablets for it. Two days back I suffered from diarrhoea and vomiting. In the vomit, I saw that 4-5 tablets of Glycomet-GP 2 Forte were not dissolved. Do these tablets cause vomiting? How much time do the tablets take to dissolve?

A:It is never a good idea to prescribe or consume combination products since the side effects of individual medicines cannot be determined and dosage of individual ingredients cannot be tailored to meet specific requirements of different patients. Moreover, their absorption pattern may be different. Take the example of Glycomet GP, which contains metformin 500 mg and glimepiride 1 mg. The dose of metformin can vary from 500 mg to 3000 mg daily; similarly the dose of glimepiride can vary from 1 mg to as much as 6 mg daily. Glimepiride is fully absorbed while metformin is absorbed slowly and incompletely to the extent of 50 to 60 per cent only. The dissolution time of the two medicines is also different. You have not mentioned the time when you took the pill and the time of vomiting. Hence, it is very difficult to say whether tablets should have been dissolved by then. Also, for your age and height you are quite a bit overweight. Unless you reduce weight, you would need more and more medicines to control blood sugar.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------